Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 49, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 16, 2008, 9:42 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2008, 9:42 AM CDT (14:42 UTC)
- Expired
- May 16, 2008, 7:26 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River near Camp Covington (CGSL1).
- Action stage
- 40 ft
- Minor stage
- 45 ft
- Moderate stage
- 50 ft
- Major stage
- 60 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375105, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLIX 161442 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 942 AM CDT FRI MAY 16 2008 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. LAC103-170842- /O.NEW.KLIX.FL.W.0049.000000T0000Z-000000T0000Z/ /CGSL1.1.ER.080516T0600Z.080516T2100Z.000000T0000Z.NO/ 942 AM CDT FRI MAY 16 2008 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM FRIDAY THE STAGE WAS 43.9 FEET. * MINOR FLOODING IS FORECAST. * THE FLOOD STAGE IS 45.0 FEET. * FORECAST...DUE TO CONTINUING LIGHT TO MODERATE RAINFALL IN THE AREA THE RIVER IS NOW EXPECTED TO RISE AND CREST NEAR THE FLOOD STAGE OF 45.0 FEET THIS AFTERNOON. ADDITIONAL RISES ARE POSSIBLE BASED ON ACTUAL RAINFALL AMOUNTS. * IMPACT...AT 45.0 FEET...WATER WILL ENCROACH RESIDENTIAL PROPERTY IN THE VICINITY OF THE GAGE. RESIDENCES ON THE EAST BANK NEAR THE RIVER WILL BE THREATENED. WATER WILL COVER ENTRANCE DRIVEWAYS TO PROPERTY ON THE EAST BANK. $$ 9/SO
1 follow-up statement
000 WGUS84 KLIX 170026 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 726 PM CDT FRI MAY 16 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT CAMP COVINGTON AFFECTING ST. TAMMANY PARISH ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DONT DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. LAC103-170056- /O.CAN.KLIX.FL.W.0049.000000T0000Z-080517T0026Z/ /CGSL1.N.ER.080516T0600Z.000000T0000Z.000000T0000Z.NO/ 726 PM CDT FRI MAY 16 2008 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE FALAYA RIVER AT CAMP COVINGTON. * AT 3:00 PM FRIDAY THE STAGE WAS 44.1 FEET. * FLOOD STAGE IS 45.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 44.7 FEET EARLY THIS AFTERNOON...AND WILL CONTINUE TO FALL THROUGH THE OVERNIGHT HOURS. $$ LAC103-171742- /O.EXT.KLIX.FL.W.0043.000000T0000Z-080517T1742Z/ /CVEL1.1.ER.080515T0900Z.080516T0915Z.080517T1142Z.NO/ 726 PM CDT FRI MAY 16 2008 THE FLOOD WARNING CONTINUES FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:15 PM FRIDAY THE STAGE WAS 6.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 7 AM TOMORROW MORNING. * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 16, 4:04 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 16, 4:04 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 404 AM CDT FRI MAY 16 2008 .SHORT TERM... READY FOR ANOTHER RAINY DAY...OR AT LEAST MORNING? ANOTHER IN A LINE OF DISTURBANCES WILL MOVE ALONG THE COLD FRONTAL AXIS TODAY. THIS IS CURRENTLY BEGINNING OVER THE NW GULF. SH/TS CELLS WILL MOVE NE AT 25 KNOTS THIS MORNING THEN BECOME EASTBOUND AND SPEED UP TO AROUND 40 KNOTS BY NOON. SO FLOODING SHOULD NOT BE A PROBLEM OVER THE NORTH SHORE BUT SOME TRAINING ISSUED MAY SET UP FOR A TIME OVER AREAS SOUTH OF THE LAKE AND WILL HAVE TO BE WATCHED. AS FAR AS SEVERE WX...WE HAVE HAD OUR SHARE THE PAST FEW DAYS. BUT TODAY WILL BE A LITTLE DIFFERENT. TS THAT DEVELOP TODAY DO NOT HAVE THE NUMBERS TO SUPPORT SEVERE CRITERIA OVER THE NORTH SHORE AND MOST OF SOUTHERN MISSISSIPPI. CONDITIONS CHANGE SOMEWHAT AS ONE HEADS SOUTHWARD TOWARD THE COAST. IF I HAD TO DRAW A LINE FOR AN AREA WITH THE BEST CONDITIONAL PROBABILITIES IT WOULD BE FROM THIBODEAUX TO PICAYUNE AND ALL AREAS SOUTH AND EAST...ESPECIALLY OVER THE GULF COASTAL WATERS. THESE PRIME CONDITIONS WILL SINK TOWARD THE COAST ALL MORNING. WILL BRING THIS UP IN THE HWO THIS MORNING WITH STRONGER EMPHASIS ON MARINE WATERS. MAIN HAZARDS ON LAND FOR THE AREAS MENTIONED ABOVE WILL INCLUDE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. 500 TEMPS ARE QUITE WARM AT AROUND -7C SO HAIL IF ANY SHOULD BE SMALL FOR THESE LAND AREAS. NUMBERS SUPPORTING TORNADIC DEVELOPMENT ARE LOW UNTIL WE GET OVER THE COASTAL WATERS. WILL MENTION WATERSPOUT POSSIBILITIES...LARGE HAIL...STRONG WINDS 40+ KNOTS...CONTINUOUS LIGHTNING FOR THE GULF WATERS TODAY. ALL THIS ACTIVITY SHOULD BEGIN TO DECREASE AS WE MOVE THROUGH THE AFTERNOON. THE COLD FRONT MOVES SLOWLY INTO THE GULF BRINGING THE LARGE AREAS OF SH/TS WITH IT. THE WEEKEND LOOKS GOOD AS DOES THE FIRST PART OF NEXT WEEK. .LONG TERM... SOME MORE CHANGES ARE COMING FOR THE EXTENDED. A VERY STRONG 170KT JET AT 30H IS CURRENTLY MOVING OVER THE WEST PAC AND WILL INTRODUCE ITSELF TO AN EAST PAC TROUGH MONDAY. THE UPPER RIDGE OVER THE WEST COAST IS QUITE EXTENSIVE AND STRONG BUT WILL BE NO MATCH FOR THE PAC JET MOVING INTO ITS WEST SIDE. THE JET WILL BE STRONG ENOUGH TO DEEPEN THE EAST PAC TROUGH PROGRESSING THE TROUGH OVER THE RIDGE EFFECTIVELY FLATTENING AND SHOVING IT EAST. BY THE END OF THE FORESEEABLE EXTENDED...THE JET IS ABLE TO CARVE OUT A HUGE UPPER TROUGH TAKING UP MUCH OF NORTH AMERICA. KEEP IN MIND THIS IS SEVERAL DAYS OUT BUT CURRENT GLOBAL MODELS ARE ALREADY PICKING UP AND INITIALIZING ON THE STRONG PAC JET. && .AVIATION... IFR RULES WILL APPLY FOR SCATTERED LOW CEILINGS THIS MORNING. THESE WILL LIFT SOMEWHAT DURING THE MORNING. BUT AREAS OF CONVECTION WILL STAY WITH US THROUGH NOON BEFORE WEAKENING DURING THE AFTERNOON. && .MARINE... && .PRELIMINARY POINT TEMPS/POPS... MCB 78 55 81 57 / 40 0 0 10 BTR 79 57 84 59 / 50 0 0 10 MSY 79 62 81 62 / 70 10 0 10 GPT 80 59 80 60 / 70 10 0 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
In the hours before
Special weather statement, May 16, 4:22 AM CDT, 5 hours 20 minutes before
LAZ058>062-065-161015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CDT FRI MAY 16 2008 ...HEAVY RAIN MOVING FROM THIBODAUX TO NEW ORLEANS... AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM NORTHERN LAFOURCHE PARISH TO THE NEW ORLEANS METRO AREA. TRAINING OF RAINFALL ALONG THIS STRETCH AND BOUTTE...KENNER...DESTREHAN AND OTHER NEIGHBORING CITIES WILL LIKELY RECEIVE UP TO 2 INCHES OF RAIN THROUGH 530 AM THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 16, 6:25 AM CDT, 3 hours 17 minutes before
LAZ061-063-064-068>070-161230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 AM CDT FRI MAY 16 2008 ...LINE OF THUNDERSTORM WITH HEAVY RAIN MOVING SOUTH OF NEW ORLEANS... AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM BAY ST. LOUIS TO MYRTLE GROVE...MOVING SOUTHEAST AT 10 MPH. THE MAIN THREAT WILL BE HEAVY RAINFALL OVER MYRTLE GROVE...YSCLOSKEY... POINTE A LA HACHE...PORT SULPHUR AND EMPIRE THROUGH 8 AM THIS MORNING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 16, 6:46 AM CDT, 2 hours 56 minutes before
LAZ066>068-161245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 646 AM CDT FRI MAY 16 2008 ...THUNDERSTORM WITH HEAVY RAIN FROM MYRTLE GROVE TO SOUTH OF DULAC... AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM MYRTLE GROVE TO SOUTH OF DULAC...MOVING SOUTHEAST AT 10 MPH. THESE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE NEAR...LEEVILLE AT 730 AM...GRAND ISLE AT 745 AM. RAINFALL AMOUNTS OF 3 INCHES ARE POSSIBLE. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:41 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 5:28 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 62 min |
| May 16, 5:38 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 6:18 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 16, 7:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 7:57 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 16, 8:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| May 16, 9:26 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| May 16, 9:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| May 16, 10:10 AM CDT | Special Marine Warning | LIX | 65 min |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.